feeling low

hello all,just mastering(not) the new set up. Have been on my original dosage for the past two weeks ,felt more like the old me almost immediately. The GP wishes to discuss my thyroid med,appt 9 th Aug. over past few days I have been feeling low in mood again. I want to loose weight, I eat sensibly,spin class every eve and a saturday morning. weight does'nt budge. Why is it so hard. feeling pants.

6 Replies

  • Sorry you are feeling so low at the moment. Perhaps you need a slight increase. This might help your mood and your weight. I know what you mean about weight though. I have trouble losing weight and I'm very active too. I have my medication more sorted now so I'm hoping I will actually lose weight this time.

    It is quite common to feel well on a new dose for a couple of weeks and then go downhill again. It usually means you need an increase in dose.

    I hope you feel better soon.

    Carolyn x

  • carolyn, the GP had took me off my 150mcg and dropped me by 25mcg for 8 weeks as my bloods told her this, by joining here I had the support to return to my 150, I feel she would be resistant to increase as she believes the numbers. i am taking her the harmony magazine, it may give her food for thought!!!!

    thanx 4 replying.

  • my GP didnt want to look at the magazine at all, not enough hours in the day, was what I got

  • Dr Skinner and Dr Lowe and others are of the opinion that, for many of us, we get prescribed too low a dose of thyroid meds to enable us to get well. Excerpt

    If you’re new to the use of thyroid hormone, and you’re up to a dose that should be working for you, but you’re not benefiting from it, be sure to let your doctor and your pharmacist know. The dosage range that’s safe and effective for most patients is between 2-to-4 grains (120-to-240 mg) of desiccated thyroid. The equivalent dosage range for T4 is 200-to-400 mcg (0.2-to-0.4 mg). If you’re not improving within this dosage range, you may have thyroid hormone resistance, or the potency of the tablets or capsules you’re using may be lower than what’s stated on the label.

    Read question dated December 18, 2003 and January 25, 2002 of which this is an excerpt

    Dr Lowe: Your observations don’t suggest to me that your pituitary gland isn’t functioning properly. In fact, your observations are consistent with what science tells us about a patient's T4 dose, her TSH level, and her metabolic health or lack of it. If the goal of a doctor is metabolic health for his patient, he has no scientific basis for adjusting her thyroid hormone dose by her TSH level. If the doctor is going to make the imprudent choice of treating the patient with T4 (rather than T3 or a T3/T4 combination), he should be aware of the relevant physiology and treat her on the basis of it. Otherwise, he's likely to ruin her health, as your doctor appears to be doing to yours.

  • unfortunately I know how you feel, I expect lots of us do. I go from being over medicated, with heart fluttering s and change in temperament and then on 'correct' dose, when I cant function. good luck

  • Thank you Tavy and Shaws.:-)

You may also like...